Title of article
On the Degree of Multivariate Bernstein Polynomial Operators Original Research Article
Author/Authors
C.K. Chui، نويسنده , , D. Hong، نويسنده , , S.T. Wu، نويسنده ,
Issue Information
روزنامه با شماره پیاپی سال 1994
Pages
10
From page
77
To page
86
Abstract
Let σ be a d-dimensional simplex with vertices v0, ..., vd and Bn(ƒ,·) denote the nth degree Bernstein polynomial of a continuous function ƒ on σ. Dahmen and Micchelli (Stud. Sci. Hungar.23 (1988), 265-287) proved that Bn(ƒ,·) ≥ Bn+1(ƒ,·), n ∈ N, for any convex function ƒ on σ, and it is clear that a necessary and sufficient condition for the inequality to become an identity for all n ∈ N is that ƒ is an affine polynomial. Let σm be the mth simplicial subdivision of σ (which will be defined precisely later). By using a degree-raising formula, the result of Dahmen and Micchelli can be extended to Bmn(ƒ,·), ≥ Bmn+1(ƒ,·), n ∈ N, for any which is convex on every cell of σm. The objective of this paper is to derive conditions under which this inequality becomes an identity.
Journal title
Journal of Approximation Theory
Serial Year
1994
Journal title
Journal of Approximation Theory
Record number
851163
Link To Document